Alert archive / New Jersey / Special Weather Statements in 2015
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Aug 11, 2015, 2:32 PM EDT for Hunterdon County, Somerset County, New Jersey; Bucks County, Pennsylvania. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2015, 2:32 PM EDT (18:32 UTC)
- Expired
- Aug 11, 2015, 3:30 PM EDT
- In force
- 58 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Hunterdon County, NJ, Somerset County, NJ, Bucks County, PA
The radar
The Philadelphia radar (KDIX), 65 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 6.5 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 619 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
841
WWUS81 KPHI 111832
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
232 PM EDT TUE AUG 11 2015
NJZ009-010-015-PAZ103>106-111930-
SOMERSET-HUNTERDON-MERCER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-LOWER
BUCKS-UPPER BUCKS-
232 PM EDT TUE AUG 11 2015
...A LINE OF STRONGER THUNDERSTORMS WILL AFFECT NORTHWESTERN
MERCER... HUNTERDON...SOMERSET...SOUTHERN MORRIS...NORTHWESTERN
MIDDLESEX... BUCKS AND NORTH CENTRAL MONTGOMERY COUNTIES...
AT 230 PM EDT...A LINE OF INCREASINGLY STRONGER THUNDERSTORMS
EXTENDED FROM ANNANDALE TO NEAR FRENCHTOWN TO REVERE TO PERKASIE...
AND MOVING EAST AT 20 MPH.
WIND GUSTS UP TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. HALF INCH RAINS WITHIN AN HOUR ARE LIKELY.
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING
CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER
INSIDE A BUILDING OR VEHICLE.
LOCATIONS IMPACTED INCLUDE...
TRENTON...NEW BRUNSWICK...SOMERVILLE...SOMERSET...BRIDGEWATER...
EWING...MIDDLESEX...PRINCETON...BOUND BROOK...MANVILLE...
QUAKERTOWN...PERKASIE...DOYLESTOWN...BYRAM...SOUDERTON...
BEDMINSTER...FLEMINGTON...CHALFONT...TINICUM AND HIGH BRIDGE.
LAT...LON 4060 7445 4057 7453 4049 7446 4042 7458
4040 7459 4037 7462 4034 7463 4013 7494
4036 7544 4052 7521 4057 7506 4073 7491
4063 7442
TIME...MOT...LOC 1830Z 292DEG 16KT 4065 7490 4055 7499 4050 7513 4039
7530
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 11, 11:46 AM EDT, 2 hours 46 minutes earlier.
Area forecast discussion, Aug 11, 11:46 AM EDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1146 AM EDT TUE AUG 11 2015 .SYNOPSIS... A COLD FRONT WILL CROSS OUR REGION THIS EVENING, THEN HIGH PRESSURE FOLLOWS FOR WEDNESDAY INTO SATURDAY. ANOTHER FRONTAL BOUNDARY FROM THE NORTHWEST IS FORECAST TO DROP INTO OUR REGION LATE ON SATURDAY, THEN STALL AND GRADUALLY WEAKEN. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... THE WATER VAPOR IMAGERY SHOWS AN UPPER-LEVEL TROUGH AMPLIFYING INTO THE NORTHEAST AND MID ATLANTIC. IT ALSO SHOWS A LOT OF MID LEVEL DRY AIR STARTING TO OVERSPREAD OUR CWA FROM THE WEST. A LOW-LEVEL JET AROUND 40 KNOTS, THE STRONGER WAA AND MOISTURE ADVECTION HAS SHIFTED TO OUR NORTHEAST AND HAS TAKEN THE MORE WIDESPREAD SHOWERS WITH IT. SOME LOW-LEVEL HEATING IS OCCURRING DESPITE THE CLOUD COVER, HOWEVER BREAKS ARE ARRIVING INTO THE FAR WESTERN ZONES AND ALSO ACROSS PORTIONS OF THE DELMARVA. THIS IS RESULTING IN THE DEVELOPMENT OF SOME ADDITIONAL SHOWERS AND EVEN ISOLATED THUNDER AHEAD OF A COLD FRONT. THIS ADDITIONAL DEVELOPMENT IS EXPECTED TO CONTINUE THROUGH THE AFTERNOON HOURS. IT APPEARS THAT WHILE THE LAPSE RATES AND VERTICAL SHEAR WEAKEN SOME THROUGH THE AFTERNOON, ENOUGH FORCING WITHIN A MOIST ENVIRONMENT WILL ALLOW FOR ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT. THIS WILL DEPEND THOUGH ON HOW MUCH INSTABILITY CAN BE REALIZED IN THE WAKE OF THE WIDESPREAD MORNING SHOWERS AND LOW CLOUDS. AT LEAST SOME BREAKS IN THE CLOUDS ARE EXPECTED HOWEVER FROM WEST TO EAST. THE REGION IS WITHIN AN AREA OF MODERATELY STRONG CYCLONIC UPPER-LEVEL FLOW WHICH COMBINED WITH SOME FRONTAL LIFT AND EMBEDDED WEAK DISTURBANCES COULD ALLOW FOR A FEW THUNDERSTORMS THAT BECOME ROBUST ENOUGH TO PRODUCE A LOCALLY STRONG WIND GUST. IN ADDITION, WHILE THE PW VALUES HAVE COME DOWN SOME THERE STILL IS PLENTY OF MOISTURE IN PLACE WHICH WILL RESULT IN LOCAL DOWNPOURS. THE POPS WERE ADJUSTED BASED ON TRENDS THUS FAR. WE ARE EXPECTING AFTERNOON ACTIVITY TO BE LESS IN COVERAGE COMPARED TO THIS MORNING. THE HOURLY GRIDS WERE ADJUSTED BASED ON THE LATEST OBSERVATIONS AND THEN THE LAMP/LAV GUIDANCE WAS BLENDED IN. A HUMID DAY IS EXPECTED AHEAD OF THE COLD FRONT. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/... THE FRONT WILL CROSS THE REGION FROM W TO E DURG THE EVE HOURS AND CONDS WILL IMPROVE BEHIND THE FRONT. EXPECT THE SKY TO CLEAR AND THE WIND SHOULD BECOME NWLY BRINGING IN MUCH DRIER AIR. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... THE MID LEVEL PATTERN IS FORECAST TO FEATURE A RIDGE OVER THE ROCKY MOUNTAIN STATES AND THE GREAT PLAINS ON WEDNESDAY WITH A TROUGH OVER THE EAST. THE PATTERN SHOULD PERSIST IN THURSDAY BEFORE BEGINNING TO TRANSITION ON FRIDAY AND SATURDAY. THE RIDGE IS EXPECTED TO FLATTEN A BIT ON SUNDAY AND MONDAY AS IT WORKS ITS WAY FROM THE GREAT LAKES TO THE NORTHEASTERN STATES. IMPULSES TRAVELING IN THE NORTHWESTERLY MID LEVEL FLOW AND WEAK INSTABILITY SHOULD RESULT IN THE DEVELOPMENT OF DIURNAL CUMULUS OVER OUR REGION FOR WEDNESDAY AFTERNOON. ALSO, THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS, MAINLY IN OUR NORTHERN COUNTIES. THE CLOUDS SHOULD START TO DISSIPATE AS THE SUN BEGINS TO SET. WE ARE ANTICIPATING A MAINLY CLEAR SKY FOR WEDNESDAY NIGHT INTO FRIDAY AS HIGH PRESSURE BUILDS ACROSS OUR REGION FROM THE WEST. A FINAL WEAK SHORT WAVE IN THE MID LEVEL FLOW IS EXPECTED TO PUSH A FRONTAL BOUNDARY INTO OUR REGION LATE ON SATURDAY AS THE MID LEVEL TROUGH CONTINUES TO LIFT AWAY TO OUR NORTHEAST. WE WILL MENTION A CHANCE OF SHOWERS AND THUNDERSTORMS, MAINLY FOR OUR COUNTIES IN EASTERN PENNSYLVANIA AND NORTHERN NEW JERSEY. THE BOUNDARY IS ANTICIPATED TO STALL AND WEAKEN IN OUR FORECAST AREA. TEMPERATURES FROM WEDNESDAY THROUGH MONDAY ARE FORECAST TO BE TYPICAL FOR MID AUGUST. DEW POINT READINGS ARE EXPECTED TO FALL INTO THE 50S IN MUCH OF OUR REGION FOR WEDNESDAY, THURSDAY AND FRIDAY. DEW POINT READINGS SHOULD RISE BACK INTO THE 60S OVER THE WEEKEND. && .AVIATION /16Z TUESDAY THROUGH SATURDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. THIS AFTERNOON...CEILINGS IN THE 1000-2500 FOOT RANGE ARE ANTICIPATED TO IMPROVE INTO THE VFR RANGE OVERALL BY LATER THIS AFTERNOON WITH SOME BREAKS DEVELOPING. SOME SCATTERED BASES AROUND 2500 FEET SHOULD TEND TO REMAIN THOUGH AS THE IMPROVEMENT OCCURS. SOME SHOWERS AND THUNDERSTORMS ARE EXPECTED AS A COLD FRONT ARRIVES. SOUTH TO SOUTHWEST WINDS AROUND 10 KNOTS WITH SOME LOCAL GUSTINESS AT TIMES, POTENTIALLY BECOMING WESTERLY TOWARD EARLY EVENING. TONIGHT...ANY SHOWERS OR THUNDERSTORMS END MAINLY EARLY, OTHERWISE VFR. WEST TO NORTHWEST WINDS AROUND 5 KNOTS. OUTLOOK... WEDNESDAY THROUGH SATURDAY...MAINLY VFR. && .MARINE... A SOUTHERLY FLOW WILL CONTINUE THIS AFTERNOON AHEAD OF A COLD FRONT WITH ENOUGH MIXING TO ALLOW FOR SOME GUSTS TO AROUND 25 KNOTS ON THE COASTAL WATERS /A LITTLE LESS ON DELAWARE BAY OVERALL/. THE SEAS HAVE RESPONDED AS WELL AND ARE IN THE 3-6 FOOT RANGE. THE COLD FRONT MOVES THROUGH THIS EVENING AND THE WINDS WILL THEN BECOME NWLY AND SLOWLY DECREASE. SEAS WILL SUBSIDE LATER THIS EVENING. THE SMALL CRAFT ADVISORY CONTINUES THROUGH THIS EVENING FOR THE COASTAL WATER ZONES. OUTLOOK... WEDNESDAY THROUGH SATURDAY...NO MARINE HEADLINES ARE ANTICIPATED. && .RIP CURRENTS... WITH A DECENT S WIND AHEAD OF AN APPROACHING COLD FRONT, ANOTHER MODERATE RISK DAY APPEARS IN STORE. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ450>455. && SYNOPSIS...GORSE/IOVINO NEAR TERM...GORSE SHORT TERM...NIERENBERG LONG TERM...IOVINO AVIATION...GORSE/IOVINO MARINE...GORSE/IOVINO/NIERENBERG RIP CURRENTS...
Hazardous weather outlook, Aug 11, 4:00 AM EDT, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 400 AM EDT TUE AUG 11 2015 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-070-071-101>106-120800- NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 400 AM EDT TUE AUG 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. MODERATE TO HEAVY RAINFALL TODAY MAY RESULT IN LOCALIZED FLOODING IN AREAS OF POOR DRAINAGE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ014-024>026-120800- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 400 AM EDT TUE AUG 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK FOR THE DEVELOPMENT OF DANGEROUS RIP CURRENTS. MODERATE TO HEAVY RAINFALL TODAY MAY RESULT IN LOCALIZED FLOODING IN AREAS OF POOR DRAINAGE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-120800- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 400 AM EDT TUE AUG 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 11, 2:32 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
232 PM EDT TUE AUG 11 2015
NJZ009-010-015-PAZ103>106-111930-
SOMERSET-HUNTERDON-MERCER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-LOWER
BUCKS-UPPER BUCKS-
232 PM EDT TUE AUG 11 2015
...A LINE OF STRONGER THUNDERSTORMS WILL AFFECT NORTHWESTERN
MERCER... HUNTERDON...SOMERSET...SOUTHERN MORRIS...NORTHWESTERN
MIDDLESEX... BUCKS AND NORTH CENTRAL MONTGOMERY COUNTIES...
AT 230 PM EDT...A LINE OF INCREASINGLY STRONGER THUNDERSTORMS
EXTENDED FROM ANNANDALE TO NEAR FRENCHTOWN TO REVERE TO PERKASIE...
AND MOVING EAST AT 20 MPH.
WIND GUSTS UP TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. HALF INCH RAINS WITHIN AN HOUR ARE LIKELY.
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING
CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER
INSIDE A BUILDING OR VEHICLE.
LOCATIONS IMPACTED INCLUDE...
TRENTON...NEW BRUNSWICK...SOMERVILLE...SOMERSET...BRIDGEWATER...
EWING...MIDDLESEX...PRINCETON...BOUND BROOK...MANVILLE...
QUAKERTOWN...PERKASIE...DOYLESTOWN...BYRAM...SOUDERTON...
BEDMINSTER...FLEMINGTON...CHALFONT...TINICUM AND HIGH BRIDGE.
LAT...LON 4060 7445 4057 7453 4049 7446 4042 7458
4040 7459 4037 7462 4034 7463 4013 7494
4036 7544 4052 7521 4057 7506 4073 7491
4063 7442
TIME...MOT...LOC 1830Z 292DEG 16KT 4065 7490 4055 7499 4050 7513 4039
7530The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 3:44 AM EDT | Areal Flood Advisory | PHI | Burlington, Camden, Gloucester, Salem | 4 hr |
| Aug 11, 4:48 AM EDT | Areal Flood Advisory | PHI | Hunterdon, Mercer, Middlesex, Morris, Somerset, Sussex and 1 more | 4 hr |
| Aug 11, 3:16 PM EDT | Special Weather Statement | PHI | Mercer, Middlesex, Somerset | 59 min |
| Aug 11, 3:30 PM EDT | Special Weather Statement | PHI | Burlington, Camden, Gloucester, Salem | 60 min |
| Aug 11, 4:11 PM EDT | Special Weather Statement | PHI | Burlington, Middlesex, Monmouth | 64 min |
| Aug 11, 4:35 PM EDT | Special Weather Statement | PHI | Cape May, Cumberland | 85 min |
| Aug 11, 4:50 PM EDT | Special Marine Warning | PHI | 85 min | |
| Aug 11, 4:56 PM EDT | Areal Flood Advisory | PHI | Burlington, Mercer, Middlesex, Monmouth, Ocean | 4 hr |
| Aug 11, 5:08 PM EDT | Special Weather Statement | PHI | Burlington, Ocean | 52 min |
| Aug 11, 5:22 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Ocean | 27 min |
| Aug 11, 6:13 PM EDT | Special Marine Warning | PHI | 92 min | |
| Aug 11, 6:36 PM EDT | Areal Flood Advisory | PHI | Burlington, Ocean | 3 hr |
| Aug 11, 2:54 PM EDT | Special Weather Statement | PHI | Chester, Delaware, Montgomery, Philadelphia | 66 min |
| Aug 11, 4:18 PM EDT | Severe Thunderstorm Warning | PHI | Caroline, Kent, Queen Anne's, Talbot | 57 min |
| Aug 11, 4:32 PM EDT | Special Weather Statement | PHI | Talbot | 88 min |
| Aug 11, 5:12 PM EDT | Special Weather Statement | PHI | Sussex | 93 min |
Nearby
Special Weather Statements in New Jersey, 2015Special Weather Statements in Pennsylvania, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.